Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 12:12 PM EST for Dixie County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 12:12 PM EST (17:12 UTC)
- Expired
- Mar 25, 2005, 1:15 PM EST
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 124 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:35 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 251714
SVRTAE
FLC029-251815-
/O.NEW.KTAE.SV.W.0042.050325T1712Z-050325T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EST FRI MAR 25 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIXIE COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF CROSS CITY
* UNTIL 115 PM EST
* AT 1209 PM EST(1109 AM CST)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 30 MILES WEST OF CROSS CITY...OR ABOUT 25 MILES
WEST OF STEINHATCHEE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
11 MILES SOUTH OF CROSS CITY BY 105 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2962 8382 2933 8373 2934 8309 2982 8296
2981 8323 2968 8335
$$
11-GOREE2 follow-up statements
000
WWUS52 KTAE 251745
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM EST FRI MAR 25 2005
FLC029-251815-
/O.CON.KTAE.SV.W.0042.000000T0000Z-050325T1815Z/
DIXIE FL-
1242 PM EST FRI MAR 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM EST FOR DIXIE
COUNTY THREAT IS MAINLY ALONG SOUTHERN COAST OF DIXIE COUNTY...
AT 1237 PM EST...A SEVERE THUNDERSTORM WAS 15 MILES SOUWEST OF
HORSESHOE BEACH... MOVING EAST AT 40 MPH. THIS STORM WILL MOVE INTO
THE SUWANNEE AREA BY AROUND 1PM AND COULD PRODUCE STRONG DAMAGING
WINDS AND LARGE HAIL. THE REST OF DIXIE COUNTY WILL EXPERIENCE HEAVY
RAIN AND FREQUENT LIGHTNING BUT WINDS SHOULD REMAIN BELOW SEVERE
LEVELS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 2962 8382 2933 8373 2934 8309 2982 8296
2981 8323 2968 8335
$$
11-GOREE000
WWUS52 KTAE 251752
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EST FRI MAR 25 2005
FLC029-251802-
/O.CAN.KTAE.SV.W.0042.000000T0000Z-050325T1815Z/
DIXIE FL-
1252 PM EST FRI MAR 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR DIXIE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 2962 8382 2933 8373 2934 8309 2982 8296
2981 8323 2968 8335
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:35 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 9:35 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 AM EST FRI MAR 25 2005 STRONG/SEVERE THUNDERSTORMS HAVE CONSOLIDATED INTO AN MCS OVER OUR NERN CWFA AND ARE MOVING E WITH THE MEAN FLOW. 14Z SURFACE ANALYSIS SHOWED THE WARM FRONT EXTENDING ROUGHLY ALONG A NEW ORLEANS-KAAF- K40J LINE. A LARGE SUPERCELL N OF AAF IS MOVING E ALONG A WEAK WAVE IN THE FRONT. THERE IS LESS ACTIVITY UPSTREAM...SO WE STILL SEE THE POTENTIAL FOR QUIETER WEATHER THIS AFTERNOON. THE ENTIRE CWFA REMAINS UNDER SEVERE THUNDERSTORM WATCH #79 UNTIL 1 PM EST. WILL MAKE COSMETIC CHANGES TO THE COASTAL WATERS FORECASTS...AND WILL LEAVE THE ZONES ALONE FOR THE TIME BEING. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && TJT
Hazardous weather outlook, Mar 25, 3:55 AM EST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EST FRI MAR 25 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-252050- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 355 AM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL DISTURBANCE IS INTERACTING WITH A WARM FRONT AND PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. A FEW OF THESE STORMS HAVE BEEN SEVERE...WITH REPORTS OF LARGE HAIL. THIS THREAT WILL CONTINUE UNTIL THIS AFTERNOON. AS THE AFTERNOON GOES ON MOST OF THE RAIN WILL END AS THE WARM FRONT MOVES NORTH OF THE REGION AND THE UPPER LEVEL DISTURBANCE MOVES EAST. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK OF SEVERE WEATHER SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A COMPLEX FRONTAL SYSTEM WILL BE POSITIONED WEST AND NORTHWEST OF THE REGION SATURDAY AND SATURDAY NIGHT. THE PROXIMITY OF THIS FRONT...COMBINED WITH FAVORABLE INSTABILITY AND VERTICAL WIND SHEAR...WILL GIVE THIS REGION AN ENHANCED SEVERE WEATHER THREAT. THIS THREAT WILL LAST FOR A LONGER PERIOD OF TIME THAN NORMAL...POSSIBLY FOR A PERIOD OF 24 TO 36 HOURS. PLEASE MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIALLY SERIOUS SITUATION. A COLD FRONT WILL MOVE EAST SUNDAY NIGHT AND MONDAY MORNING...BRINGING WITH IT A SQUALL LINE. SOME OF THE STORMS IN THIS SQUALL LINE MAY BE SEVERE SUNDAY MORNING. THE RAIN WILL END MONDAY AS COOLER DRIER AIR MOVES INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND COASTS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Local storm report, Mar 25, 6:50 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 5 E MADISON 30.47N 83.33W
03/25/2005 0.88 INCH MADISON FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NICKEL SIZE HAIL
&&
MCNATTLocal storm report, Mar 25, 7:09 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL 1 N LEE 30.43N 83.30W
03/25/2005 1.75 INCH MADISON FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL
&&
MCNATTLocal storm report, Mar 25, 7:31 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 10 SE CROSS CITY 29.53N 83.01W
03/25/2005 1.00 INCH DIXIE FL LAW ENFORCEMENT
COUNTY JAIL OFFICIALS REPORT QUARTER SIZE HAIL
&&
MCNATTLocal storm report, Mar 25, 10:35 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 2 W HOPEWELL 30.38N 83.48W
03/25/2005 1.75 INCH MADISON FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL
&&
MCNATTSpecial weather statement, Mar 25, 12:11 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1211 PM EST FRI MAR 25 2005 FLZ034-252300- DIXIE FL- INCLUDING THE CITIES OF...CROSS CITY 1211 PM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 81 FOR THE EXTREME SOUTHEASTERN FLORIDA BIG BEND...EFFECTIVE UNTIL 600 PM EST FRIDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...DIXIE. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 48-TURNAGE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:48 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 57 min |
| Mar 25, 2:34 AM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 56 min |
| Mar 25, 4:29 AM EST | Severe Thunderstorm Warning | TAE | Madison | 16 min |
| Mar 25, 5:23 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 37 min |
| Mar 25, 5:56 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 49 min |
| Mar 25, 6:43 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Mar 25, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.